MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Codes Detachment Of Device Component (1104); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-00284.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superficial femoral artery (sfa) using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, a ruby coil was advanced into the target vessel, however, the coil was not forming to the physician's satisfaction; therefore, the ruby coil was removed.The physician then proceeded to place a new ruby coil with no issue.When advancing another ruby coil in the aneurysm, the physician was not able to get a good pack because the coil was too long.The physician then decided to remove the ruby coil; however, the position of the base catheter was very unstable and subsequently, the ruby coil unintentionally detached.The physician felt that the lantern was relatively stable, and injected approximately half of the coil in the sfa.The physician used a snare device to remove the remainder of the ruby coil in three passes.The physician then switched to a new base catheter and a new lantern and the procedure was successfully completed using additional ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that additional information provided on 20-march-2018 indicated that the device was not available for return; therefore, the report has been updated and corrected accordingly.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7247997
Report Number3005168196-2018-00285
Device Sequence Number13711165
Product Code HCG
UDI-Device Identifier00814548013176
UDI-Public00814548013176
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/11/2025
Device Catalogue NumberRBY4C0415
Device Lot NumberF79486
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR